| Model Number |
SCD26 |
| Medical Device Problem Codes |
Failure to Fire (2610); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the waveguide was broken.It was reported that the device received a red light and would not activate during use.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The titanium waveguide became cracked from continued use after it may have come in contact with a metallic object.The crack propagated until the waveguide fractured.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue or device failure.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during procedure, the device did not work when they changed the battery and the charger.They used another dissector with the same generator and battery and it worked fine.Medtronic's initial evaluation of the incident device found.The tip of the waveguide had fractured and disengaged.The broken piece was not returned.There was no patient injury.Additional information received from customer stated that the device did not broke during procedure and there was no any other medical procedure and imaging done to the patient.